Dynamic complexities of a food chain model with impulsive perturbations and Beddington-DeAngelis functional response. (English) Zbl 1094.34031

A 3-trophic level food chain with periodic impulsive perturbations and Beddington-DeAngelis functional response is investigated. Conditions for extinction of the top predator are given. Boundedness and persistence of solutions are studied. The influence of both the impulsive perturbation \(p\) and its period \(T\) is studied numerically. As \(p\) increases (\(T\) fixed), the solution behavior changes from limit cycle via quasi-periodic to periodic. While as \(T\) increases (\(p\) fixed), the solution behavior changes from periodic via a cascade of period doubling bifurcations to chaos.


34C60 Qualitative investigation and simulation of ordinary differential equation models
34C23 Bifurcation theory for ordinary differential equations
34C25 Periodic solutions to ordinary differential equations
34C28 Complex behavior and chaotic systems of ordinary differential equations
34A37 Ordinary differential equations with impulses
92D25 Population dynamics (general)
34D05 Asymptotic properties of solutions to ordinary differential equations
34C11 Growth and boundedness of solutions to ordinary differential equations
Full Text: DOI


[1] Beddington, J.R., Mutual interference between parasites and its effect on searching efficiency, J animal ecol, 44, 331-340, (1975)
[2] DeAngelis, D.L.; Goldstein, R.A.; O’Neill, R.V., A model for trophic interaction, Ecology, 56, 801-892, (1975)
[3] Ruxton, G.; Gurney, W.S.C.; DeRoos, A., Interference and generation cycle, Theor popul biol, 42, 235-253, (1992) · Zbl 0768.92025
[4] Cosner, C.; DeAngelis, D.L.; Ault, J.S.; Olson, D.B., Effects of spatial grouping on the functional response of predators, Theor popul biol, 56, 65-75, (1999) · Zbl 0928.92031
[5] Klebanoff, A.; Hastings, A., Chaos in three species food chains, J math biol, 32, 427-451, (1994) · Zbl 0823.92030
[6] Xianning, L.; Lansun, C., Complex dynamics of Holling type II lokta-voltrra predator-prey system with impulsive perturbations on the predator, Chaos, solitons & fractals, 16, 311-320, (2003) · Zbl 1085.34529
[7] Shuwen, Z.; lingzhen, D.; Lansun, C., The study of predator-prey with defensive ability of prey and impulsive perturbations on the predator, Chaos, solitons & fractals, 23, 631-643, (2005) · Zbl 1081.34041
[8] Shuwen, Z.; Lansun, C., Chaos in three species food chain system with impulsive perturbations, Chaos, solitons & fractals, 24, 73-83, (2005) · Zbl 1066.92060
[9] Funasaki, E.; Kot, M., Invasion and chaos in a periodically pulsed mass-action chemostat, Theor popul biol, 44, 203-224, (1993) · Zbl 0782.92020
[10] Venkatesan, A.; Parthasarathy, S.; Lakshmanan, M., Occurrence of multiple period-doubling bifurcation route to chaos in periodically pulsed chaotic dynamical systems, Chaos, solitons & fractals, 18, 891-898, (2003) · Zbl 1073.37038
[11] Bainov, D.; Simeonor, P., Impulsive differential equations: periodic solutions and applications, Pitman monogr surreysin pur appl math, 66, (1993) · Zbl 0815.34001
[12] Shulgin, B.; Stone, L.; Agur, I., Pulse vaccination strategy in the SIR epidemic model, Bull math biol, 60, 1-26, (1998) · Zbl 0941.92026
[13] Ballinger, G.; Liu, X., Permanence of population growth models with impulsive effects, Math comput model, 26, 59-72, (1997) · Zbl 1185.34014
[14] Lakmeche, A.; Arino, O., Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn contin discret impul syst, 7, 265-287, (2000) · Zbl 1011.34031
[15] Panetta, J.C., A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competition, environment, Bull math biol, 58, 425-447, (1996) · Zbl 0859.92014
[16] Roberts, M.G.; Kao, R.R., The dynamics of an infectious disease in a population with birth pulses, Math biosci, 149, 23-36, (1998) · Zbl 0928.92027
[17] Sanyi, T.; Lansun, C., Density-dependent birth rate, birth pulse and their population dynamic consequences, J math biol, 44, 185-199, (2002) · Zbl 0990.92033
[18] Laksmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore
[19] Sanyi, T.; Lansun, C., Multiple attractors in stage-structured population models with birth pulses, Bull math biol, 65, 479-495, (2003) · Zbl 1334.92371
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.